Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 92, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 18, 2012, 10:45 PM EDT for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2012, 10:45 PM EDT (02:45 UTC)
- Expired
- Sep 18, 2012, 11:45 PM EDT
- In force
- 60 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT
The radar
The Brookhaven radar (KOKX), 84 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 3:38 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 667 m²/s²
- 0-3 km storm-relative helicity
- 699 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
973
WUUS51 KOKX 190245
SVROKX
CTC007-011-190345-
/O.NEW.KOKX.SV.W.0092.120919T0245Z-120919T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1045 PM EDT TUE SEP 18 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 1145 PM EDT...
* AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COLCHESTER TO KILLINGWORTH TO 22 MILES SOUTHWEST OF CLINTON TO
42 MILES SOUTHWEST OF CLINTON...AND MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
HADDAM...LEBANON...WESTBROOK...NORTH LYME...OLD SAYBROOK...SALEM...
OLD LYME...NORWICH...GALES FERRY...WATERFORD...PRESTON...LEDYARD
CENTER...NEW LONDON...GROTON...VOLUNTOWN AND MYSTIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. PEOPLE OUTSIDE SHOULD SEEK SHELTER.
&&
LAT...LON 4142 7180 4141 7184 4132 7184 4133 7194
4130 7200 4131 7208 4129 7211 4132 7219
4128 7220 4125 7238 4127 7245 4125 7251
4133 7261 4139 7261 4158 7247 4160 7234
4164 7234 4172 7224 4167 7217 4164 7178
TIME...MOT...LOC 0245Z 234DEG 43KT 4159 7237 4145 7250
4104 7271 4078 7287
$$
GOODMAN1 follow-up statement
751
WWUS51 KOKX 190331
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1131 PM EDT TUE SEP 18 2012
CTC007-190341-
/O.CAN.KOKX.SV.W.0092.000000T0000Z-120919T0345Z/
MIDDLESEX CT-
1131 PM EDT TUE SEP 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR MIDDLESEX COUNTY IS
CANCELLED...
THE LINE OF STORMS THAT PROMPTED THE WARNING HAS MOVED TO THE EAST.
LAT...LON 4142 7180 4141 7184 4132 7184 4133 7194
4129 7212 4132 7219 4128 7220 4128 7234
4138 7238 4142 7243 4144 7230 4153 7232
4152 7243 4158 7246 4160 7233 4164 7233
4172 7224 4167 7217 4164 7178
TIME...MOT...LOC 0331Z 222DEG 33KT 4170 7205 4144 7226
4132 7226 4117 7241
$$
CTC011-190345-
/O.CON.KOKX.SV.W.0092.000000T0000Z-120919T0345Z/
NEW LONDON CT-
1131 PM EDT TUE SEP 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NEW LONDON COUNTY...
AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF FRANKLIN TO NORTH LYME TO OLD
LYME TO 12 MILES SOUTHWEST OF OLD LYME...OR ALONG A LINE EXTENDING
FROM 8 MILES EAST OF WILLIMANTIC TO SALEM TO OLD SAYBROOK TO 6 MILES
NORTH OF SOUTHOLD...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATERFORD...VOLUNTOWN...PRESTON...POQUONOCK BRIDGE...PAWCATUCK...
NORWICH...NORTH STONINGTON...NIANTIC...NEW LONDON...MYSTIC...
MONTVILLE...LEDYARD CENTER...JEWETT CITY...GROTON AND GALES FERRY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER.
&&
LAT...LON 4142 7180 4141 7184 4132 7184 4133 7194
4129 7212 4132 7219 4128 7220 4128 7234
4138 7238 4142 7243 4144 7230 4153 7232
4152 7243 4158 7246 4160 7233 4164 7233
4172 7224 4167 7217 4164 7178
TIME...MOT...LOC 0331Z 222DEG 33KT 4170 7205 4144 7226
4132 7226 4117 7241
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 10:26 PM EDT, 19 minutes earlier.
Area forecast discussion, Sep 18, 10:26 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1026 PM EDT TUE SEP 18 2012
.SYNOPSIS...
LOW PRESSURE MOVES INTO SOUTHEAST CANADA TONIGHT...PULLING A COLD
FRONT ACROSS THE REGION. THE COLD FRONT WILL BE OFFSHORE ON
WEDNESDAY WITH HIGH PRESSURE BEGINNING TO BUILD IN FROM THE WEST.
HIGH PRESSURE WILL EXTEND ACROSS NEW ENGLAND THROUGH THE REMAINDER
OF THE WEEK AS A STALLED FRONTAL BOUNDARY REMAINS JUST TO THE
EAST. A SLOW MOVING COLD FRONT TRACKS ACROSS THE AREA OVER THE
WEEKEND...FOLLOWED BY HIGH PRESSURE EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CONVECTIVE LINE MARCHING SLOWLY EAST. HIGHEST WINDS HAVE OCCURRED
WITH THIS LINE...WITH SE CT AND ERN LI THE NEXT TO OBSERVE THIS
CONVECTION AS IT MOVES THROUGH.
OTHERWISE WITH THE FRONT NEARING...WINDS WILL DIMINISH AND SHOWERS
WILL SCATTER WEST TO EAST OVERNIGHT.
GRIDS UPDATED TO REFLECT CHANGING CONDITIONS OVERNIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE COLD FRONT WILL BE PUSHING EAST WITH SHOWERS AND THUNDERSTORMS
COMING TO AN END ACROSS THE FAR EASTERN SECTIONS OF THE CWA. SOME
PRETTY DECENT LOW LEVEL COLD AIR ADVECTION WITH THE NORTHERLY FLOW
AT THE LOW LEVELS AND BACKING TO MORE SOUTHWESTERLY FLOW ALOFT.
850MB TEMPS LOWER 3-5 DEGREES C THROUGHOUT THE DAY. MAV/MET BLEND
FOR HIGHS YIELDS NEAR TO SLIGHTLY BELOW NORMAL TEMPS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
PATTERN AMPLIFIES AS LARGE TROUGH EXTENDS FROM CANADA ACROSS THE
GREAT LAKES REGION SOUTHWARD THROUGH LATE WEEK AND INTO THIS
WEEKEND. WEATHER SYSTEMS AS A RESULT MOVE SLOWLY OR BECOME STALLED.
A FRONTAL BOUNDARY REMAINS JUST EAST OF THE AREA WEDNESDAY NIGHT
THROUGH FRIDAY AS LOW PRESSURE RIDES ALONG IT. FOR MUCH IF NOT ALL
OF OUR AREA...HIGH PRESSURE EXTENDS ACROSS THE NORTHEAST OVER THE
AREA THIS TIME FRAME. I DO BELIEVE THIS WILL RESULT IN DRY
WEATHER...WITH ANY SHOWERS ALONG THE FRONTAL BOUNDARY REMAINING
EAST. HOWEVER...THIS WILL NEED TO BE WATCHED.
BY THE WEEKEND...THE TROUGH (WITH NOTABLE MODEL DIFFERENCES IN
STRENGTH AND MOVEMENT) FINALLY MOVES EAST/NORTHEAST. A FRONTAL
BOUNDARY THAT WILL ACCOMPANY THIS TROUGH EVENTUALLY MOVES EAST AS
WELL...AND COULD VERY WELL STALL NEARBY THROUGH SUNDAY. WOULD FAVOR
SLOWER TIMING...AND THE LATTER HALF OF THE WEEKEND COULD BE
UNSETTLED...ALTHOUGH NOT A WASHOUT.
CLOSED UPPER LOW REMAINS WELL TO THE NORTH WITH GENERAL FLOW
FLATTENING ACROSS MUCH OF THE UNITED STATES. HIGH PRESSURE AT THE
SFC BUILDS...AND SHOULD PROVIDE DRY CONDITIONS MONDAY AND TUESDAY.
AS FOR TEMPS...A GRADUAL WARMUP EXPECTED LATE THIS WEEK AND INTO THE
EARLY PORTION OF THE WEEKEND. THEN TEMPS SHOULD FALL BACK A DEGREE
OR TWO BELOW NORMAL SUNDAY INTO EARLY NEXT WEEK BEHIND THE FRONT.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
A COLD FRONT CROSSES THE AREA TONIGHT...FOLLOWED BY HIGH PRESSURE
BUILDING IN TOMORROW. PERIODS OF MVFR TONIGHT WITH THE
PRECIP...BECOMING VFR AFTER 09Z. MODERATE CONFIDENCE ON THE
PRECIP TIMING...WITH LOW TO MOD CONFIDENCE ON THE WIND SPEED AND
DIRECTION.
LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL PROGRESS ACROSS
EASTERN LI AND SE CT THROUGH 04Z. LINGERING SHOWERS WILL CONTINUE
BEHIND THE FRONT THROUGH 06Z...WITH ANOTHER LINE OF SHOWERS
POSSIBLE AS THE FRONT PUSHES THROUGH 06-09Z.
WINDS REALLY DIMINISHING BEHIND THE FIRST LINE OF
PRECIP...DROPPING DOWN TO BETWEEN 10 AND 20 KTS FROM THE SOUTH. EXPECT
GUSTY WINDS WITH GUSTS BETWEEN 25 AND 35 KTS TO CONTINUE AHEAD OF
THE LINE. TIMING OF THE WIND SHIFTS TONIGHT COULD BE OFF BY AN
HOUR...DEPENDING ON THE PATH OF THE FRONT.
OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
.WEDNESDAY NIGHT-SATURDAY MORNING...VFR.
.SATURDAY AFTERNOON-SUNDAY...SHRA/TSTMS POSSIBLE.
&&
.MARINE...
GALES REMAIN ON THE WATERS TONIGHT WITH TIGHT PRESSURE GRADIENT
WITH SEAS BUILDING TO 9-14 FT. THE WINDS LOWER BY WEDNESDAY
MORNING AS THE FRONT PUSHES EAST OF THE REGION WITH SCA OCEAN SEAS
REMAINING THROUGH THE DAY ON WEDNESDAY.
HIGH PRESSURE WILL BUILD TO THE NORTH AND EXTEND ACROSS
THE WATERS WEDNESDAY NIGHT THROUGH FRIDAY. A FRONTAL SYSTEM
REMAINS JUST EAST...AND A WAVE OF LOW PRESSURE MAY RESULT IN WINDS
INCREASING FOR A TIME OVER THE EASTERN WATERS LATER THURSDAY.
A COLD FRONT EVENTUALLY TRACKS ACROSS THE WATERS LATER THIS WEEKEND.
SEAS BUILD SLIGHTLY OVER THE EASTERN WATERS LATE THIS WEEK DUE TO
WAVE OF LOW PRESSURE AND STRENGTHENING WINDS. THEN OCEAN SEAS
DIMINISH SOMEWHAT INTO SATURDAY. SEAS MAY APPROACH SCA CRITERIA
AGAIN ON SUNDAY AS THE COLD FRONT NEARS.
&&
.HYDROLOGY...
ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS LIKELY THROUGH EARLY
WEDNESDAY MORNING FOR EASTERN SECTIONS. MINOR...POOR
DRAINAGE...AND URBAN FLOODING CAN BE EXPECTED IN SOME AREAS WITH
LOCAL FLASH FLOODING POSSIBLE...ESPECIALLY IN THOSE AREAS THAT
EXPERIENCE TRAINING CELLS.
NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED WEDNESDAY
THROUGH THE END OF THE WEEK.
&&
.TIDES/COASTAL FLOODING...
SOME SPOTS RECEIVED MINOR COASTAL FLOODING THIS MORNING AND SURGE
EXPECTED TO BE 1-2 FT TONIGHT. GUIDANCE IS REALLY NOT PICKING AT
ALL WITH THE HIGHER SURGE AND TAKING THIS INTO ACCOUNT...MINOR TO
POSSIBLY MODERATE COASTAL FLOODING IS EXPECTED WITH ALL THE PILING
OF WATER TONIGHT DURING HIGH TIDE FROM THE STRONG ONSHORE FLOW.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR CTZ005>012.
COASTAL FLOOD ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR CTZ009-010.
NY...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR NYZ071>075-078>081-
176>179.
COASTAL FLOOD ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR NYZ072-074-
075-080-178-179.
COASTAL FLOOD ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR NYZ071-073-
078-176-177.
NJ... COASTAL FLOOD ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR NJZ006-106-
108.
MARINE...GALE WARNING UNTIL 6 AM EDT WEDNESDAY FOR ANZ330-335-338-340-
345-350-353-355.
&&
SYNOPSIS...JM/MET
NEAR TERM...JM/PW
SHORT TERM...JM
LONG TERM...PW
AVIATION...SEARS
MARINE...JM/PW
HYDROLOGY...JM/PW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 18, 10:21 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1021 PM EDT TUE SEP 18 2012 CTZ007-008-011-012-NYZ079-081-200145- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1021 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...TORNADO WATCH 646 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-NJZ002-004-103>105-107-NYZ067>070-200145- NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 1021 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ006-106-108-NYZ072-074-075-178-179-200145- HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS- SOUTHERN NASSAU- 1021 PM EDT TUE SEP 18 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-NYZ071-073-176-177-200145- SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS- NORTHERN NASSAU- 1021 PM EDT TUE SEP 18 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006-200145- NORTHERN NEW HAVEN- 1021 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-200145- SOUTHWESTERN SUFFOLK- 1021 PM EDT TUE SEP 18 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...TORNADO WATCH 646 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ078-200145- NORTHWESTERN SUFFOLK- 1021 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...TORNADO WATCH 646 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ010-200145- SOUTHERN NEW HAVEN- 1021 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-200145- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1021 PM EDT TUE SEP 18 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...TORNADO WATCH 646 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-200145- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1021 PM EDT TUE SEP 18 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Sep 18, 7:42 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
742 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 N GOSHEN 41.42N 74.33W
09/18/2012 ORANGE NY LAW ENFORCEMENT
TREES DOWN ON AXWORTHY RD
&&
PICCALocal storm report, Sep 18, 9:06 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
906 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG ASTORIA 40.78N 73.91W
09/18/2012 QUEENS NY PUBLIC
THREE LARGE TREES DOWN AT 35TH ST NORTH OF ASTORIA BLVD
&&
PICCALocal storm report, Sep 18, 9:38 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
938 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM FLASH FLOOD NORWALK 41.09N 73.42W
09/18/2012 FAIRFIELD CT TRAINED SPOTTER
I-95 SOUTHBOUND CLOSED NEAR EXIT 16 WITH CAR STRANDED
&&
MLLocal storm report, Sep 18, 9:51 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
951 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM NON-TSTM WND DMG RIDGEWOOD 40.98N 74.11W
09/18/2012 BERGEN NJ EMERGENCY MNGR
TREE FELL THROUGH ROOF OF HOME
0150 PM NON-TSTM WND DMG PARKSIDE HOUSES 40.87N 73.88W
09/18/2012 BRONX NY BROADCAST MEDIA
TREE DOWN ON METRO-NORTH HARLEM LINE BETWEEN
WILLIAMSBRIDGE AND BOTANICAL GARDEN STATIONS. TIME
ESTIMATED BY RADAR.
0323 PM NON-TSTM WND DMG 1 W HACKENSACK 40.89N 74.06W
09/18/2012 BERGEN NJ LAW ENFORCEMENT
TREE DOWN ON POLICE CAR AT ESSEX ST AND ARCADIA RD
0342 PM NON-TSTM WND GST 8 SSW CONEY ISLAND 40.48N 74.04W
09/18/2012 M55 MPH ANZ338 NY MESONET
MESONET
0350 PM NON-TSTM WND DMG GREENWICH 41.03N 73.63W
09/18/2012 FAIRFIELD CT BROADCAST MEDIA
TREES AND WIRES DOWN AROUND GREENWICH
0415 PM NON-TSTM WND DMG NORTH BERGEN 40.80N 74.02W
09/18/2012 HUDSON NJ BROADCAST MEDIA
TREE DOWN ON WIRES ALONG 64TH ST
0442 PM NON-TSTM WND DMG 1 WNW NUTLEY 40.82N 74.17W
09/18/2012 ESSEX NJ BROADCAST MEDIA
TREE BRANCHES DOWN ON CARS ON OHLSON AVE
0500 PM NON-TSTM WND DMG 1 E EAST BRENTWOOD 40.79N 73.22W
09/18/2012 SUFFOLK NY BROADCAST MEDIA
TREE DOWN ON RTE 111 JUST SOUTH OF MOTOR PKWY
0517 PM NON-TSTM WND DMG CRESTWOOD 40.96N 73.82W
09/18/2012 WESTCHESTER NY BROADCAST MEDIA
WIRES DOWN ON READ AVE EXIT RAMP OFF BRONX RIVER PKWY
0530 PM NON-TSTM WND DMG PARAMUS 40.95N 74.07W
09/18/2012 BERGEN NJ TRAINED SPOTTER
TREE BRANCH DOWN ON WIRES AT 457 PARAMUS ROAD
0541 PM NON-TSTM WND DMG LIVINGSTON 40.79N 74.33W
09/18/2012 ESSEX NJ LAW ENFORCEMENT
TREE DOWN ON TOP OF GARAGE AT 19 COTTINGTON TERRACE
0600 PM NON-TSTM WND DMG SEYMOUR 41.40N 73.06W
09/18/2012 NEW HAVEN CT BROADCAST MEDIA
TREES DOWN IN SEYMOUR
0616 PM NON-TSTM WND DMG OAKLAND 41.03N 74.24W
09/18/2012 BERGEN NJ TRAINED SPOTTER
LARGE TREE DOWN ON POWER LINES AT MORTON PL AND
LAKESHORE DRIVE
0617 PM NON-TSTM WND GST 1 S MAMARONECK 40.92N 73.73W
09/18/2012 M56 MPH ANZ335 NY MESONET
MESONET
0628 PM NON-TSTM WND DMG 1 W MONKS 41.12N 74.33W
09/18/2012 PASSAIC NJ FIRE DEPT/RESCUE
TREE AND WIRES DOWN ON BURNT MEADOW RD
0630 PM TSTM WND DMG 1 N GOSHEN 41.42N 74.33W
09/18/2012 ORANGE NY LAW ENFORCEMENT
TREES DOWN ON AXWORTHY RD
0636 PM NON-TSTM WND DMG MOREHOUSETOWN 40.80N 74.34W
09/18/2012 ESSEX NJ TRAINED SPOTTER
TREE DOWN ON BEAUFORT AVE NEAR EISENHOWER PKWY
0637 PM NON-TSTM WND DMG WOOD-RIDGE 40.85N 74.09W
09/18/2012 BERGEN NJ FIRE DEPT/RESCUE
TREE DOWN ON HOME ON 12TH ST
0657 PM TSTM WND DMG 1 SSW ERSKINE 41.08N 74.26W
09/18/2012 PASSAIC NJ LAW ENFORCEMENT
LARGE TREE DOWN ON COUNTRYSIDE LN NEAR SKYLINE DR
0715 PM TSTM WND DMG 1 SE PARAMUS 40.94N 74.06W
09/18/2012 BERGEN NJ TRAINED SPOTTER
TREES DOWN ON FAIRVIEW AVE MAKING ROAD IMPASSABLE
0718 PM MARINE TSTM WIND 8 S SEAGATE 40.47N 74.01W
09/18/2012 M44 MPH ANZ338 NY MESONET
MESONET
0730 PM TSTM WND DMG 1 SE TUXEDO PARK 41.20N 74.20W
09/18/2012 ORANGE NY LAW ENFORCEMENT
TREE DOWN ON RIDGE RD
0736 PM TSTM WND DMG WAYNE 40.95N 74.25W
09/18/2012 PASSAIC NJ TRAINED SPOTTER
TREE AND WIRES DOWN BLOCKING ROAD NEAR 153 GARSIDE
AVENUE
0736 PM MARINE TSTM WIND 2 N TOMPKINSVILLE 40.66N 74.07W
09/18/2012 M55 MPH ANZ338 NY MESONET
MESONET
0800 PM TSTM WND DMG ASTORIA 40.78N 73.91W
09/18/2012 QUEENS NY PUBLIC
THREE LARGE TREES DOWN AT 35TH ST NORTH OF ASTORIA BLVD
0812 PM TSTM WND GST MIDDLE VILLAGE 40.72N 73.88W
09/18/2012 M57 MPH QUEENS NY PUBLIC
PUBLIC
0815 PM MARINE TSTM WIND BUOY 44040 40.96N 73.58W
09/18/2012 M46 MPH ANZ335 NY BUOY
BUOY
0820 PM TSTM WND DMG 1 SW COS COB 41.02N 73.61W
09/18/2012 FAIRFIELD CT TRAINED SPOTTER
I-95 N CLOSED DUE TO DOWNED TREE NEAR EXIT 4
0914 PM NON-TSTM WND GST GILGO BEACH 40.62N 73.40W
09/18/2012 M55 MPH SUFFOLK NY MESONET
MESONET
0937 PM FLASH FLOOD NORWALK 41.09N 73.42W
09/18/2012 FAIRFIELD CT TRAINED SPOTTER
I-95 SOUTHBOUND CLOSED NEAR EXIT 16 WITH CAR STRANDED
&&
PICCALocal storm report, Sep 18, 10:28 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1028 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM MARINE TSTM WIND 8 SSW BREEZY POINT 40.45N 73.98W
09/18/2012 M42 MPH ANZ355 NY MESONET
MESONET
&&
MLLocal storm report, Sep 18, 10:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1044 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM MARINE TSTM WIND AMITY HARBOR 40.66N 73.40W
09/18/2012 M44 MPH SUFFOLK NY MESONET
MESONET
&&
MLThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:21 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 54 min |
| Sep 18, 8:29 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 46 min |
| Sep 18, 9:04 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 86 min |
| Sep 18, 9:09 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 51 min |
| Sep 18, 9:31 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 59 min |
| Sep 18, 9:42 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 93 min |
| Sep 18, 9:58 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 62 min |
| Sep 18, 11:21 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 54 min |
| Sep 18, 11:45 PM EDT | Special Weather Statement | OKX | 45 min | |
| Sep 19, 12:18 AM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 117 min |
| Sep 19, 12:40 AM EDT | Special Weather Statement | OKX | 65 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.